Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 150, NWS El Paso, TX

August 19, 2025El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Aug 19, 2025, 5:52 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2025, 5:52 PM MDT (23:52 UTC)
Expired
Aug 19, 2025, 7:45 PM MDT
In force
113 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 68 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WGUS54 KEPZ 192352
FFWEPZ
TXC141-229-200145-
/O.NEW.KEPZ.FF.W.0150.250819T2352Z-250820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
552 PM MDT Tue Aug 19 2025

The National Weather Service in El Paso Tx/Santa Teresa has issued a

* Flash Flood Warning for...
  East Central El Paso County in western Texas...
  Northwestern Hudspeth County in western Texas...

* Until 745 PM MDT.

* At 552 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hueco Mountain Wind Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3170 10608 3178 10599 3176 10595 3162 10596
      3155 10604

FLASH FLOOD...RADAR INDICATED

$$

AB
2 follow-up statements
045 
WGUS74 KEPZ 200109
FFSEPZ

Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
709 PM MDT Tue Aug 19 2025

TXC141-229-200145-
/O.CON.KEPZ.FF.W.0150.000000T0000Z-250820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-Hudspeth TX-
709 PM MDT Tue Aug 19 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT THIS 
EVENING FOR EAST CENTRAL EL PASO AND NORTHWESTERN HUDSPETH 
COUNTIES...

At 709 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 4 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Hueco Mountain Wind Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3170 10608 3178 10599 3176 10595 3162 10596
      3155 10604

FLASH FLOOD...RADAR INDICATED

$$

AB
864 
WGUS74 KEPZ 200139
FFSEPZ

Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
739 PM MDT Tue Aug 19 2025

TXC141-229-200149-
/O.EXP.KEPZ.FF.W.0150.000000T0000Z-250820T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-Hudspeth TX-
739 PM MDT Tue Aug 19 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT THIS EVENING FOR 
EAST CENTRAL EL PASO AND NORTHWESTERN HUDSPETH COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3170 10608 3178 10599 3176 10595 3162 10596
      3155 10604

$$

AB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 5:41 PM MDT, 11 minutes earlier. Its key messages:

  • Updated at 531 PM MDT Tue Aug 19 2025
  • Moisture will start to diminish beginning tomorrow and through the weekend. This will lead to a decrease in storm coverage each day.
  • Even drier air pushes in Thursday and Friday with less and less storm coverage focusing over the area mountains.
  • Temperatures remaining near normal through the week.
Area forecast discussion, Aug 19, 5:41 PM MDT, 11 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
541 PM MDT Tue Aug 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 531 PM MDT Tue Aug 19 2025

-  Moisture will start to diminish beginning tomorrow and through
   the weekend. This will lead to a decrease in storm coverage
   each day.

-  Even drier air pushes in Thursday and Friday with less and less
   storm coverage focusing over the area mountains.

-  Temperatures remaining near normal through the week.

&&

.DISCUSSION...
Issued at 1125 AM MDT Tue Aug 19 2025

Thunderstorm chances persist at least the next several days but
today looks to be the last day with abundant moisture which will
bring the best coverage for storms. This mornings sounding had a
PW of 1.35" which is above the 90th percentile (well above
average). In addition, a tall and skinny CAPE profile is evident
with fairly weak winds through much of the low and mid levels
which will aid in the flash flooding threat today. Wind gusts from
outflows won't be too much of a concern with gusts generally up to
45 mph directly near thunderstorms. Blowing dust may also
accompany wind gusts. As high pressure stays over the Four
Corners, this will entrain drier continental air which will slowly
diminish thunderstorm chances with the decrease in moisture. PW
values tomorrow should be around 1.1"-1.2" which is still above
average. Localized flooding will still be a concern with storms
tomorrow. By Thursday and onward, the best chances for
precipitation will be the area mountains with very low to no
chances in the desert lowlands. PWs will be near average Thursday,
then below average Friday and onward.

Decreasing moisture will greatly reduce the flood threat but the
threat for gusty outflow winds will increase with gusts generally
up to 50 mph. This stubborn high pressure stays over the Four
Corners through the weekend which will continue to scour out
moisture and will continue to dwindle precipitation chances with
the best chances being over the area mountains. Highs stay near
normal with lowland temperatures in the 90s with area mountains
seeing temperatures in the upper 60s and 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 531 PM MDT Tue Aug 19 2025

Storms are moving away from KELP to begin the period, progressing
to the SW. A few weaker cells have developed along an outflow
boundary approaching KDMN. Late this evening, a cluster of storms
is modeled to approach KTCS from the north with gusty winds, so a
PROB30 has been added. Otherwise, dry conditions expected through
the AM. Isolated storms possible tomorrow afternoon, but
confidence is low in location and coverage of activity. Prevailing
winds will be AOB 10kts mainly from E-SE.

&&

.FIRE WEATHER...
Issued at 1125 AM MDT Tue Aug 19 2025

Low fire concerns each day through the weekend as min RHs stay
above critical thresholds each afternoon. Expect min RH values
around 18-30% starting tomorrow and through the weekend. Pretty
good overnight recoveries the next couple days. Tonight's max RHs
will be 60-80% across the lowlands and 85-100% in the mountains.
Thursday morning max RHs will be the same as Wednesday for the
mountains but the lowlands will see around 50-70%. Drier air
filters in and storm chances dwindle Thursday and onward focusing
over the area mountains with very little to no activity in the
desert lowlands. Winds will stay fairly light each afternoon with
20 foot winds generally out of the southeast at 4-8mph.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  74  94  75  96 /  30  20  10  10
Sierra Blanca            64  88  64  89 /  20  40  10  20
Las Cruces               67  90  68  92 /  40  20  10  10
Alamogordo               67  89  67  92 /  10  30  10  10
Cloudcroft               49  67  49  70 /  20  60  10  20
Truth or Consequences    69  90  69  92 /  40  20  10  10
Silver City              63  86  63  88 /  50  40  20  30
Deming                   70  94  69  96 /  40  20  10  10
Lordsburg                69  94  70  94 /  50  30  20  10
West El Paso Metro       72  91  73  93 /  40  20  10  10
Dell City                67  91  67  93 /  20  20   0  10
Fort Hancock             72  93  71  94 /  30  30  10  20
Loma Linda               66  85  65  87 /  30  20   0  10
Fabens                   71  92  71  94 /  30  20   0  10
Santa Teresa             70  91  70  92 /  40  20  10  10
White Sands HQ           72  91  72  94 /  30  30  10  10
Jornada Range            68  90  68  92 /  30  30  10  10
Hatch                    69  93  69  94 /  40  20  10  10
Columbus                 71  94  72  94 /  40  10  10   0
Orogrande                68  88  67  91 /  20  20  10  10
Mayhill                  55  78  54  81 /  20  60  10  30
Mescalero                54  78  53  81 /  20  50  10  20
Timberon                 54  75  53  78 /  20  50  10  20
Winston                  57  84  57  86 /  50  40  20  30
Hillsboro                63  90  64  92 /  50  30  20  20
Spaceport                67  90  67  92 /  40  20  10  10
Lake Roberts             57  86  57  89 /  50  50  30  50
Hurley                   64  88  64  90 /  50  40  10  20
Cliff                    66  93  65  95 /  50  40  20  30
Mule Creek               62  89  63  91 /  40  50  20  40
Faywood                  65  87  65  89 /  50  40  10  20
Animas                   69  94  68  95 /  50  30  20  10
Hachita                  67  91  67  93 /  40  20  10  10
Antelope Wells           66  91  67  92 /  50  20  10   0
Cloverdale               65  87  65  89 /  60  30  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...39-Aronson

In the hours before

Local storm report, Aug 19, 4:21 PM MDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
421 PM MDT Tue Aug 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      1 SSW La Union          31.95N 106.67W
08/18/2025                   Dona Ana           NM   NWS Employee

            Delayed report: Water flow across Visnaga St
            due to heavy rainfall. Time estimated based
            on radar.

&&

ZA
Local storm report, Aug 19, 5:32 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
532 PM MDT Tue Aug 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Flash Flood      5 SSE Canutillo         31.85N 106.58W
08/19/2025                   El Paso            TX   Broadcast Media

            Broadcast media reports streets inundated
            with water.

&&

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:36 PM MDTAreal Flood AdvisoryEPZHudspeth83 min
Aug 19, 3:47 PM MDTFlash Flood WarningEPZHudspeth118 min
Aug 19, 4:19 PM MDTFlash Flood WarningEPZEl Paso109 min
Aug 19, 5:26 PM MDTAreal Flood AdvisoryEPZEl Paso, Hudspeth2 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.